MAUDE Adverse Event Report: ETHICON ENDO-SURGERY, LLC. CONTOUR TRANSTAR STAPLER SET; STAPLE, IMPLANTABLE

ETHICON ENDO-SURGERY, LLC. CONTOUR TRANSTAR STAPLER SET; STAPLE, IMPLANTABLE
Catalog Number STR5G
Health Effect - Clinical Codes Wound Dehiscence (1154); Pain (1994); Thrombosis (2100); Blood Loss (2597)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).Only publication year (2010) is known.The lot/batch was not provided; therefore, the manufacturing records could not be reviewed.
 
Event or Problem Description
It was reported via literature entitled: functional outcome and quality of life after stapled transanal rectal resection for obstructed defecation syndrome.Author : katja wolff, m.D.¿ lukas marti, m.D.¿ ulrich beutner, ph.D.Thomas steffen, m.D.¿ jochen lange, m.D.¿ franc h.Hetzer, m.D.Citation: dis colon rectum 2010; 53: 881¿888; doi: 10.1007/dcr.0b013e3181cdb445.The study aimed to determine functional outcome and quality of life after stapled transanal rectal resection (starr) for obstructed defecation syndrome (ods).Between jan2007 and nov2008, 52 female patients (median age of 64 years [20-87 years]) with ods underwent transtar procedure.Contour transtar-str5g stapler was used to complete the transtar procedure.Intraoperative complications included one patient who had staple line dehiscence fixed with additional sutures and recovered without any sequalae.At postoperative 5 weeks, one patient developed perianal venous thrombosis which required incision under local anesthesia.At 6-week follow-up, 2 patients had self-limiting rectal bleeding for which one patient persisted until the 3 month follow-up.Additionally, 2 patients had persisting pain caused by 2 residual staples treated by removal of staples without the need of anesthesia and patients recovered completely.Fecal urgency is a common postoperative finding of the procedure which occurred after low anterior resection for rectal cancer and in most cases lasted for approximately 6 to 12 months; reduction in rectal volume and different sensibility are one explanation.Fecal incontinence can be a typical symptom of ods.In cases where patients became incontinent after the transtar procedure, the author assume a pre-existing asymptomatic incontinence that appeared after anatomic restoration.The transtar procedure is an effective and safe procedure for a select group of patients with severe ods.

Brand Name
CONTOUR TRANSTAR STAPLER SET
Common Device Name
STAPLE, IMPLANTABLE
Manufacturer (Section D)
ETHICON ENDO-SURGERY, LLC.
475 calle c
guaynabo 00969
MDR Report Key7748033
Report Number3005075853-2018-11851
Device Sequence Number13892636
Product Code GDW
UDI-Device Identifier20705036002878
UDI-Public20705036002878
Combination Product (Y/N)N
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,literature
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 07/10/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue NumberSTR5G
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 07/10/2018
Initial Report FDA Received Date08/03/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;